Hi RC Queen, IN the 13 years I have been involved in PM this is the first time I have ever heard of Soma causing a chemcical imbalance which is the cause of depression. Sure Soma can be absued if you eat handfuls at a time,. How any doc can think Soma is any more addicting than the LA opiates they prescribe is beyond comprehension. I've taken all the muscle relaxers and aside from valium, Soma is the only drug that works on the spasms I have. Heck Benzo's are far more addicting and cause physcical dependence where I have stopped Soma cold turkey several times for various reasons and never even felt a chlill. Try discontinung a benzo or an opiate cold turkey and then talk about a drug being extremely addictive and causing physical dependnece.Dependence on opiates and benzos is gaurenteed where physical dependence to Soma is at best a posibility among people with addictive personalities.
They simply don't understand the mechanism of action with soma, like many other drugs that are effctive in treating all sorts of problems. Docs do know they have a street value unlike skelaxin or robaxin or Zanaflex that addicts haven't heard about or abused. If someone thinks they are taking a greater chance with Soma than they are with morphine, dilauidid, Fentanyl or oxy they are only fooling themselves.
In fact I havn't needed an increase in Soma since I started taking it 6 years ago. I think many docs are getting ther english lit requirment to read Huxleys "Brave new world" where a halucinagen called Soma is mentioned confused with the medication Soma which has no halucinegenic properties.
For some reasons , some docs don't like to use Soma, just like some docs won't pass out opiates like candy but I have yet to read any link between Soma and clinical depression..
I agree with the physical addiction! I stopped and started a few times and never noticed withdrawals of any kind. But they'll hand out tramadol like candy because it's not an "opoid'. Yeah right. Try getting off that stuff! It's as bad as any narcotic pain medicine.